MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516700
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallflex esophageal fully covered stent was to be implanted to treat a 6cm esophageal cancer during a stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent was deployed; however, stent was deployed in the incorrect position.The stent was removed with forceps and the procedure was completed with another wallflex esophageal stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's facility name is (b)(6).Block h6: medical device problem code a1502 captures the reportable event of stent positioning issue.Block h10: a fully deployed wallflex esophageal fully covered stent was received for analysis; the delivery system was not returned.Visual inspection was performed and no damages or issues were found.The reported event of stent positioning issue could not be confirmed as this failure occurred during the procedure and is not possible to replicate in the laboratory of analysis.Most likely procedural factors encountered during procedure could have affected the device performance and stent positioning.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Additionally, stent incorrect placement during the initial stent placement procedure is noted within the ifu as a potential adverse event associated with the use of this device.The reported event is known and documented in the labeling; therefore, with all the available information the most probable root cause is known inherent risk of device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12651773
Report Number3005099803-2021-05338
Device Sequence Number16487895
Product Code ESW
UDI-Device Identifier08714729778035
UDI-Public08714729778035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2022
Device Model NumberM00516700
Device Catalogue Number1670
Device Lot Number0026717999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight72 KG